Case Report | Volume: 8, Issue: 5, May, 2018

Cisplatin-Etoposide Induced Myocardial Infarction in a Patient with Small Cell Carcinoma

Srija Katta Sheetal Chauhan Ajit Singh Prasad N. Shetty Hashir Kareem Tom Devasia   

Open Access   

Published:  May 30, 2018

DOI: 10.7324/JAPS.2018.8519
Abstract

Various drugs used to treat cancer cause hemodynamic/physiological changes in various organs of the body. Cardiotoxicity is one of the major side effects. Cardiotoxicity associated with chemotherapy can range from asymptomatic sub-clinical echocardiographic changes to life-threatening events like congestive heart failure or acute coronary syndrome. We present a case of cisplatin and etoposide-induced myocardial infarction (MI) during the second cycle of chemotherapy for bronchogenic carcinoma of the left lung (small cell carcinoma). The patient developed troponin positive NSTEMI and was managed conservatively. Here, the possible mechanism of action and the importance of cardiac screening while using cisplatin and etoposide are discussed.


Keyword:     Chemotherapy-induced CardiotoxicityAnthracyclineBronchogenic carcinomaAntineoplastic drugs.


Citation:

Katta S, Chauhan S, Singh A, Shetty PN, Kareem H, Devasia T. Cisplatin-Etoposide Induced Myocardial Infarction in a Patient with Small Cell Carcinoma. J App Pharm Sci, 2018; 8(05): 139- 142.

Copyright: © The Author(s). This is an open-access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

HTML Full Text

Reference

Article Metrics
465 Views 37 Downloads 502 Total

Year

Month

Similar Articles

Related Search

By author names